MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT
Catalog Number LXMC14
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Hernia (2240)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a linx placed by another surgeon in the (b)(6) area in (b)(6) of 2017.She had silent reflux but had a hh repair with linx for her severe lpr symptoms.These symptoms have recurred over the past 6 months or so.On an x-ray for her back problems, it was discovered that her linx is broken.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/10/2024.D6a: exact implant date is unk.Assumed first day of the month.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: x-ray images of the device in vivo were reviewed by a medical safety officer.As per medical safety officer: "the images reviewed demonstrate a discontinuous linx device located below the diaphragm.".The mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.A manufacturing record evaluation was performed for the finished device 13076 number, and no non-conformances related to the malfunction were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the exact date of implant? what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? was ph testing performed prior to explant to confirm recurrent reflux? after implant, was the device initially effective in controlling reflux? when did the recurrent reflux begin? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2024.Additional information received: reached out to surgeon to inquire if explant has been scheduled.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/17/2024 d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Additional information received: surgeon provided updated information.Patient¿s work up took longer than typical, due to her insurance company dropping her gi group.She plans to hold off on removing the linx at this time as her egd was mostly normal, her ph testing was normal, and she believes it is still helping to some degree.If this changes, the surgeon will reach back out to us at that time.

Brand Name
1.5T LINX, 14B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19078887
Report Number3008766073-2024-00058
Device Sequence Number17811817
Product Code LEI
UDI-Device Identifier00855106005349
UDI-Public00855106005349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Catalogue NumberLXMC14
Device Lot Number13076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer05/01/2024
07/16/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/02/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2038-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale